Alert archive / Idaho / Tornado Warnings in 1999
Tornado Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Jul 20, 1999, 1:59 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1999, 1:59 PM MDT (19:59 UTC)
- Expired
- Jul 20, 1999, 2:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bingham County, ID, Bonneville County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 202000 RRA TORPIH IDC011-019-202030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 159 PM MDT TUE JUL 20 1999 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL BINGHAM COUNTY IN SOUTHEASTERN IDAHO WESTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO * UNTIL 230 PM MDT * AT 155 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES NORTHEAST OF BLACKFOOT... MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... FIRTH BY 215 PM MDT SHELLEY BY 230 PM MDT THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE... GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND DOORS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Jul 20, 9:00 AM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 9:00 AM MDT, 4 hours 59 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 900 AM MDT TUE JUL 20 1999 ISOLATED SHOWERS PERSISTING OVER EASTERN PORTION OF CWA ALONG LEADING EDGE OF DRY SLOT ON WV IMAGERY. SHOWERS EXPECTED TO PRODUCE LITTLE OR NO PRECIP AT THE GROUND AND MOVE OUT TO THE EAST THIS MORNING. WATER VAPOR IMAGRY SHOWS ANOHER FAIRLY WEAK WAVE MOVING INTO SOUTHERN NEVADA. THIS WAVE LOOKS TO BE ENTERING CWA ABOUT MIDDAY. WILL ADJUST FIRST PERIOD FORECASTS FOR AFTERNOON SHOWERS AND THUNDERSTORMS MAIN LONG WAVE TROUGH STILL ANCHORED ALONG THE WEST COAST. CLOSTD LOW IN TROUGH OPENING UP AND EJECTING OUT INTO NORTHERN CALIFORNIA TONIGHT AND RIDING UP OVER MID US RIDGE. ANOTHER CUT OFF LOW DROPS SOUTH AND INTO TROUGH REINFORCING IT FURTHER. TROUGH-RIDGE ORENTATION STAYS FAIRLY STABLE THROUGH FRIDAY. MRF HAS TROUGH WEAKENING OVER THE WEEKEND WITH 500 MB HIGH MOVING WEST TO FOUR CORNERS AREA. ALDEN TEMPERATURES/POPS ARE UNOFFICIAL AND FOR COORDINATION ONLY... BYI 95/54/94 222 .KSFX WSR-88D...OPERATIONAL...VCP 21. .PIH...NONE. PIH BB 089/050 090/051 090 02112 IDA BB 088/048 089/049 089 02112
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:58 PM MDT | Tornado Warning | PIH | Bannock, Power | 32 min |
| Jul 20, 1:23 PM MDT | Tornado Warning | PIH | Bingham | 32 min |
Nearby
Tornado Warnings in Idaho, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.